Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 32, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 16, 2016, 5:34 PM CDT for Donley County, Texas. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2016, 5:34 PM CDT (22:34 UTC)
- Expired
- Apr 16, 2016, 6:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Donley County, TX
The radar
The Amarillo radar (KAMA), 93 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 5:50 PM CDT | HAIL 1.65 | 11 S Clarendon, TX | HAIL TO THE SIZE OF GOLF BALLS WAS REPORTED ALONG HIGHWAY 70 SOUTH OF CLARENDON. |
| Apr 16, 5:52 PM CDT | HAIL 0.88 | Clarendon, TX | |
| Apr 16, 5:56 PM CDT | HAIL 1.25 | Lelia Lake, TX | |
| Apr 16, 6:06 PM CDT | HAIL 1.25 | Lelia Lake, TX | HAIL BETWEEN THE SIZE OF QUARTERS AND PING PONG BALLS WAS FALLING NEAR LELIA LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 2:19 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted.
559
WUUS54 KAMA 162234
SVRAMA
TXC129-162330-
/O.NEW.KAMA.SV.W.0032.160416T2234Z-160416T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
534 PM CDT SAT APR 16 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 630 PM CDT
* AT 534 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRICE...OR 12
MILES SOUTH OF CLARENDON...MOVING NORTHEAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CLARENDON...HEDLEY AND LELIA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT.
LAT...LON 3518 10077 3507 10054 3498 10054 3475 10076
3475 10100
TIME...MOT...LOC 2234Z 211DEG 24KT 3476 10091
HAIL...1.25IN
WIND...<50MPH
$$
BRB5 follow-up statements
056
WWUS54 KAMA 162244
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT SAT APR 16 2016
TXC129-162330-
/O.CON.KAMA.SV.W.0032.000000T0000Z-160416T2330Z/
DONLEY TX-
544 PM CDT SAT APR 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL DONLEY COUNTY...
AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF
LELIA LAKE...OR 8 MILES SOUTH OF CLARENDON...MOVING NORTHEAST AT 20
MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
HEDLEY AND LELIA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT.
LAT...LON 3475 10085 3481 10096 3517 10076 3507 10054
3498 10054 3475 10076
TIME...MOT...LOC 2244Z 212DEG 19KT 3482 10084
HAIL...1.50IN
WIND...<50MPH
$$
BRB047
WWUS54 KAMA 162254
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
554 PM CDT SAT APR 16 2016
TXC129-162330-
/O.CON.KAMA.SV.W.0032.000000T0000Z-160416T2330Z/
DONLEY TX-
554 PM CDT SAT APR 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EASTERN DONLEY COUNTY...
AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LELIA LAKE...OR
7 MILES SOUTHEAST OF CLARENDON...MOVING NORTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
THIS STORM PRODUCED GOLF BALL SIZE HAIL 4 MILES NORTH OF BRICE.
LOCATIONS IMPACTED INCLUDE...
HEDLEY AND LELIA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT.
LAT...LON 3475 10076 3483 10093 3516 10074 3507 10054
3498 10054 3476 10076
TIME...MOT...LOC 2253Z 208DEG 21KT 3486 10080
HAIL...1.75IN
WIND...<50MPH
$$
BRB232
WWUS54 KAMA 162308
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
608 PM CDT SAT APR 16 2016
TXC129-162330-
/O.CON.KAMA.SV.W.0032.000000T0000Z-160416T2330Z/
DONLEY TX-
608 PM CDT SAT APR 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN DONLEY COUNTY...
AT 608 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LELIA LAKE...OR
8 MILES EAST OF CLARENDON...MOVING NORTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
LELIA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT.
LAT...LON 3485 10071 3490 10082 3515 10072 3507 10054
3498 10054
TIME...MOT...LOC 2308Z 211DEG 24KT 3492 10074
HAIL...1.75IN
WIND...<50MPH
$$
BRB643
WWUS54 KAMA 162315
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
615 PM CDT SAT APR 16 2016
TXC129-162330-
/O.CON.KAMA.SV.W.0032.000000T0000Z-160416T2330Z/
DONLEY TX-
615 PM CDT SAT APR 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN DONLEY COUNTY...
AT 615 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF
LELIA LAKE...OR 11 MILES EAST OF CLARENDON...MOVING NORTHEAST AT 35
MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN DONLEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT.
LAT...LON 3489 10067 3496 10078 3514 10070 3507 10054
3499 10054
TIME...MOT...LOC 2315Z 211DEG 30KT 3498 10069
HAIL...1.50IN
WIND...<50MPH
$$
BRB018
WWUS54 KAMA 162328
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
628 PM CDT SAT APR 16 2016
TXC129-162337-
/O.EXP.KAMA.SV.W.0032.000000T0000Z-160416T2330Z/
DONLEY TX-
628 PM CDT SAT APR 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DONLEY COUNTY
WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT.
LAT...LON 3489 10067 3496 10078 3514 10070 3507 10054
3499 10054
TIME...MOT...LOC 2326Z 211DEG 24KT 3498 10069
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 4:54 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 16, 4:54 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
454 PM CDT SAT APR 16 2016
.DISCUSSION...
SEE MESOSCALE DISCUSSION BELOW FOR DETAILS ON TODAY'S FORECAST...
UPPER LEVEL LOW WILL CONTINUE TO SPIN ACROSS THE FOUR CORNERS
REGION...AND SLOWLY DRIFT NORTHWARD INTO COLORADO BY TUESDAY. DRIER
AIR WILL CONTINUE WORKING INTO THE WESTERN HALF OF THE
PANHANDLES...THUNDERSTORM CHANCES REMAIN CONCENTRATED OVER THE
EASTERN HALF OF THE PANHANDLES FOR SUNDAY. WHILE A FEW STRONG STORMS
ARE POSSIBLE...WIDESPREAD SEVERE WEATHER DOES NOT APPEAR LIKELY AS
ADDITIONAL DRY AIR WILL WORK IN FROM THE LOCATION OF THE UPPER LEVEL
LOW. A COLD FRONT WILL EVENTUALLY WORK ITS WAY THROUGH THE
PANHANDLES BY TOMORROW MORNING...BRING MORE STABLE AND DRIER AIR
BEHIND IT. LOW TEMPERATURES COULD DIP INTO THE LOW TO MID 30S ACROSS
WESTERN PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. DO NOT THINK A
FROST ADVISORY IS NEEDED AT THIS TIME AS WINDS SHOULD REMAIN WELL
ABOVE 10 MPH TONIGHT...BUT WILL PASS ALONG TO THE NEXT SHIFT FOR
MONDAY NIGHT.
VARIOUS SHORTWAVES WILL CONTINUE TO EJECT OUT OF THE BASE OF THE LOW
AND KEEP A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
AREA THROUGH WED. TIMING OF THESE WAVES WILL LIKELY REFINE THE
PRECIP FORECAST EACH DAY...BUT FOR NOW HAVE PUT THE MOST LIKELY
LOCATIONS AND TIMES WITH LOW CHANCE POPS AT BEST. REINFORCING COLD
AIR WILL MOVE IN SUNDAY NIGHT...AND HIGH TEMPERATURES WILL BE ON THE
COOL SIDE OF NORMAL THE NEXT FEW DAYS.
AS THE UPPER LEVEL LOW DEPARTS EARLY THURSDAY MORNING...UPPER LEVEL
RIDGING WILL ATTEMPT TO BUILD ACROSS THE AREA. MODEL GUIDANCE VARIES
ON THE STRENGTH OF THE RIDGE AND AXIS...SO FOR NOW SLIGHT CHANCE POPS
REMAIN IN THE FORECAST THROUGH FRIDAY. RIDGING LOOKS TO BE FAIRLY
MORE ESTABLISHED BY THE WEEKEND SO HAVE NO POPS FOR NOW.
ELSENHEIMER
&&
.HYDROLOGY...
THE THREAT FOR THE HEAVIEST RAINFALL REMAINS ACROSS THE FAR EASTERN
PORTIONS OF THE PANHANDLES. A FLOOD WATCH WILL GO INTO EFFECT
TONIGHT AT 7PM CDT FOR THE FAR EASTERN ROW OF COUNTIES IN THE TEXAS
AND OKLAHOMA PANHANDLES. WHILE SOME AREAS JUST WEST OF THE WATCH MAY
PICK UP LOCALLY HEAVY RAINFALL EMBEDDED WITHIN THUNDERSTORMS
TONIGHT...THE POTENTIAL FOR MORE OF A WIDESPREAD FLOODING CONCERN
IS EXPECTED TO REMAIN OVER THE FAR EASTERN PORTIONS OF THE
PANHANDLES.
ELSENHEIMER
&&
.PREV DISCUSSION... /ISSUED 1226 PM CDT SAT APR 16 2016/
MESOSCALE UPDATE...
..MORE SEVERE WEATHER POSSIBLE THIS AFTERNOON...
ANOTHER DAY, ANOTHER COMPLEX FORECAST INVOLVING THE APPROACHING UPR
LOW AND A THIN RIBBON OF INSTABILITY AND SEVERE THREAT FOR OUR
FORECAST AREA. A NARROW LINE OF STORMS HAS FORMED FROM ROUGHLY
STRATFORD ALL THE WAY DOWN TO AROUND BUSHLAND ALONG A SFC TROUGH LATE
THIS MORNING. THE SOUTHERN END OF THIS SFC TROUGH WILL TAKE ON
DRYLINE CHARACTERISTICS SHORTLY DUE IN PART TO DIFFERENTIAL HEATING
AND MIXING WEST OF THE TROUGH. BY LATER THIS AFTERNOON, THE NEARLY
STATIONARY DRYLINE WILL SHARPEN, LIKELY JUST WEST OF A CANYON TO
DUMAS LINE. A SOUTHWARD MOVING COLD FRONT WILL BEGIN TO INTERSECT THE
DRYLINE WEST OF DUMAS EARLY THIS EVENING.
EAST OF THE DRYLINE AND SOUTH OF THE COLD FRONT, A NARROW CORRIDOR OF
MODERATE INSTABILITY WILL LIKELY DEVELOP THIS AFTERNOON. VIS SAT
SHOWS LOW CLOUDS AND FOG ERODING EAST OF THE TROUGH TO NEAR HWY 70
FROM PAMPA TO PERRYTON. IN THIS AREA, TEMPS REACHING THE MID 60S WILL
BE SUFFICIENT TO PRODUCE UPWARDS OF 1500 J/KG MLCAPE BY AROUND 21Z.
EFFECTIVE SHEAR VALUES OF 55-65KTS SHOULD LEND THEMSELVES NICELY TO
ORGANIZED STORM ROTATION, ESPECIALLY GIVEN THE STRONG DIRECTIONAL
COMPONENT OF THE SHEAR.
THINKING IS THAT CURRENT STORMS WILL BECOME MORE INTENSE AS THE DAY
WEARS ON AND INSTABILITY INCREASES, AND MORE STORMS WILL LIKELY FIRE
IN THE ENHANCED CONVERGENCE PROVIDED BY THE SHARPENING DRYLINE. EVEN
THOUGH THE CORRIDOR OF FAVORABLE SVR CONDITIONS IS NARROW, STORM
RESIDENCE TIME IN THIS NARROW AREA SHOULD BE SUFFICIENT FOR
SUPERCELLS GIVEN NNE STORM MOTIONS.
THE THREATS THIS AFTERNOON WILL INCLUDE LARGE HAIL, FLASH FLOODING,
ISOLATED TORNADOES AND MAYBE TO A LESSER DEGREE STRONG WINDS. LOW
LEVEL SRH WILL BE SIGNIFICANTLY LESS THAN LAST NIGHT AND STORMS WILL
HAVE LESS OF A TENDENCY TO BE DISCRETE THAN THOSE OF YESTERDAY, WHICH
SHOULD SOMEWHAT LIMIT THE TORNADO THREAT. HOWEVER, WITH T/TD SPREADS
STRUGGLING TO BREACH 10F, LCL HEIGHTS WILL BE VERY LOW TODAY, LEAVING
US OPEN TO AN ISOLATED TORNADO OR TWO IN THE RIGHT CIRCUMSTANCE.
STORMS WILL LIKELY STRUGGLE GREATLY TO STAY SEVERE AS THEY MOVE EAST
OF HWY 70, WHERE LOW CLOUDS BENEATH WEAKER MID LEVEL LAPSE RATES WILL
RESULT IN A LESS DESIRABLE THERMODYNAMIC ENVIRONMENT.
A FLASH FLOOD THREAT MAY EVOLVE GIVEN SOME POTENTIAL FOR TRAINING
STORMS, BUT A RELATIVELY SHALLOW WARM CLOUD LAYER AND APPROACHING DRY
MID LEVEL AIR SHOULD KEEP THIS THREAT FROM GETTING TOO OUT OF HAND.
THE EXCEPTION WILL BE AREAS SUCH AS TEXAS CO, OK, WHERE FLOODING WAS
ALREADY ONGOING THIS MORNING AND MORE RAIN IS EXPECTED.
IN SUMMARY...EXPECT INTENSIFICATION OF CURRENT CONVECTION AND NEW
STORM DEVELOPMENT IN A NARROW CORRIDOR THIS AFTERNOON, WITH SEVERE
STORMS AND SOME FLASH FLOODING POSSIBLE.
SIMPSON
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES: COLLINGSWORTH...HEMPHILL...
LIPSCOMB...WHEELER.
OK...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES: BEAVER.
&&
18/17Hazardous weather outlook, Apr 16, 3:31 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 331 PM CDT SAT APR 16 2016 OKZ001>003-TXZ001>020-170845- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 331 PM CDT SAT APR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME OF THE STORMS THAT DEVELOP WILL LIKELY BECOME STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS...THOUGH A FEW TORNADOES ARE POSSIBLE. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLOODING OR FLASH FLOODING. A FLOOD WATCH WILL BE IN EFFECT FOR THE EXTREME EASTERN SECTIONS OF THE PANHANDLES TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES FROM SUNDAY THROUGH THURSDAY. A FEW STORMS COULD BE STRONG...BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. A FLOOD WATCH WILL BE IN EFFECT FOR THE EXTREME EASTERN SECTIONS OF THE PANHANDLES THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT ACROSS THE EASTERN HALF OF THE PANHANDLES.
In the hours before
Special weather statement, Apr 16, 3:38 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 338 PM CDT SAT APR 16 2016 TXZ013-014-162130- GRAY TX-CARSON TX- 338 PM CDT SAT APR 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARSON AND SOUTHWESTERN GRAY COUNTIES UNTIL 430 PM CDT... AT 338 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF CLAUDE...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHITE DEER AND GROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT. LAT...LON 3550 10118 3539 10089 3518 10105 3518 10131 TIME...MOT...LOC 2038Z 207DEG 32KT 3511 10125 BRB
Special weather statement, Apr 16, 3:58 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
358 PM CDT SAT APR 16 2016
TXZ018-019-162130-
ARMSTRONG TX-DONLEY TX-
358 PM CDT SAT APR 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARMSTRONG AND
SOUTHWESTERN DONLEY COUNTIES UNTIL 430 PM CDT...
AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTH OF GOODNIGHT...OR 13 MILES SOUTHWEST OF CLARENDON...MOVING
NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENBELT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT.
LAT...LON 3475 10126 3483 10125 3510 10110 3500 10087
3475 10105
TIME...MOT...LOC 2057Z 210DEG 23KT 3486 10111
BRBSpecial weather statement, Apr 16, 4:26 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 426 PM CDT SAT APR 16 2016 TXZ019-162200- DONLEY TX- 426 PM CDT SAT APR 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DONLEY COUNTY UNTIL 500 PM CDT... AT 425 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF GREENBELT LAKE TO 3 MILES WEST OF BRICE. MOVEMENT WAS NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CLARENDON...HOWARDWICK AND GREENBELT LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT. LAT...LON 3518 10109 3518 10078 3475 10079 3475 10109 TIME...MOT...LOC 2125Z 221DEG 26KT 3498 10102 3473 10095 BRB
Special weather statement, Apr 16, 5:07 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 507 PM CDT SAT APR 16 2016 TXZ002-007-162245- SHERMAN TX-MOORE TX- 507 PM CDT SAT APR 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MOORE AND EASTERN SHERMAN COUNTIES UNTIL 545 PM CDT... AT 507 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF GRUVER TO 4 MILES NORTHWEST OF LAKE MEREDITH. MOVEMENT WAS NORTH AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... FRITCH...SUNRAY...LAKE MEREDITH AND TEXHOMA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT. LAT...LON 3562 10162 3562 10187 3650 10187 3650 10163 TIME...MOT...LOC 2207Z 199DEG 33KT 3623 10168 3569 10172 BRB
Special weather statement, Apr 16, 5:15 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 515 PM CDT SAT APR 16 2016 TXZ014-015-162245- GRAY TX-WHEELER TX- 515 PM CDT SAT APR 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER AND SOUTHEASTERN GRAY COUNTIES UNTIL 545 PM CDT... AT 514 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF ALANREED...OR 15 MILES NORTHEAST OF CLARENDON...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MCLEAN...ALANREED AND KELLERVILLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT. LAT...LON 3518 10053 3519 10081 3550 10070 3534 10038 TIME...MOT...LOC 2214Z 208DEG 28KT 3510 10071 BRB
Local storm report, Apr 16, 5:20 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
520 PM CDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 5 S CLARENDON 34.86N 100.89W
04/16/2016 M1.00 INCH DONLEY TX PUBLIC
&&
EVENT NUMBER AMA1600200
EAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:17 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 58 min |
| Apr 15, 8:59 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 46 min |
| Apr 15, 9:15 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 75 min |
| Apr 15, 9:21 PM CDT | Tornado Warning | AMA | Oldham | 39 min |
| Apr 15, 9:32 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 43 min |
| Apr 15, 10:00 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 60 min |
| Apr 15, 10:15 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Sherman | 60 min |
| Apr 15, 10:59 PM CDT | Tornado Warning | AMA | Hartley | 15 min |
| Apr 15, 11:26 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 64 min |
| Apr 15, 11:42 PM CDT | Special Weather Statement | AMA | Hartley | 48 min |
| Apr 15, 11:54 PM CDT | Special Weather Statement | AMA | Potter | 66 min |
| Apr 16, 12:12 AM CDT | Special Weather Statement | AMA | Hartley | 63 min |
| Apr 16, 12:34 AM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Sherman | 86 min |
| Apr 16, 12:41 AM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 37 min |
| Apr 16, 1:27 AM CDT | Areal Flood Advisory | AMA | Dallam | 5 hr |
| Apr 16, 4:13 AM CDT | Flood Watch | AMA | Collingsworth, Hemphill, Lipscomb, Wheeler | 22 hr |
| Apr 16, 9:11 AM CDT | Dense Fog Advisory | AMA | Armstrong, Carson, Donley, Gray, Potter, Randall | 2 hr |
| Apr 16, 11:14 AM CDT | Special Weather Statement | AMA | Potter | 31 min |
| Apr 16, 11:49 AM CDT | Special Weather Statement | AMA | Moore, Potter, Randall | 26 min |
| Apr 16, 12:19 PM CDT | Special Weather Statement | AMA | Moore, Potter | 26 min |
| Apr 16, 1:31 PM CDT | Special Weather Statement | AMA | Hansford | 29 min |
| Apr 16, 1:41 PM CDT | Special Weather Statement | AMA | Randall | 19 min |
| Apr 16, 2:01 PM CDT | Special Weather Statement | AMA | Armstrong | 29 min |
| Apr 16, 2:21 PM CDT | Special Weather Statement | AMA | Carson | 24 min |
| Apr 16, 2:31 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 59 min |
| Apr 16, 2:52 PM CDT | Special Weather Statement | AMA | Armstrong | 23 min |
| Apr 16, 3:16 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 44 min |
| Apr 16, 3:29 PM CDT | Special Weather Statement | AMA | Hansford | 31 min |
| Apr 16, 3:38 PM CDT | Special Weather Statement | AMA | Carson | 52 min |
| Apr 16, 3:58 PM CDT | Special Weather Statement | AMA | Donley | 32 min |
| Apr 16, 4:26 PM CDT | Special Weather Statement | AMA | Donley | 34 min |
| Apr 16, 4:47 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 42 min |
| Apr 16, 5:07 PM CDT | Special Weather Statement | AMA | Sherman | 38 min |
| Apr 16, 5:15 PM CDT | Special Weather Statement | AMA | Gray | 30 min |
| Apr 16, 5:25 PM CDT | Areal Flood Advisory | AMA | Donley | 4 hr |
| Apr 16, 5:27 PM CDT | Areal Flood Advisory | AMA | Moore | 4 hr |
| Apr 16, 5:51 PM CDT | Special Weather Statement | AMA | Hutchinson | 39 min |
| Apr 16, 6:13 PM CDT | Special Weather Statement | AMA | Hemphill | 47 min |
| Apr 16, 6:27 PM CDT | Special Weather Statement | AMA | Collingsworth | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.